MAUDE Adverse Event Report: COLOPLAST A/S TITAN TOUCH; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN TOUCH; INFLATABLE PENILE PROSTHESIS
Model Number 5177801400
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot # was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release and no trends were noted.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to available information, this device was explanted and replaced due to fluid loss of the system.
 
Additional Manufacturer Narrative
A titan otr pump, and cylinders 1 and 2 were received for evaluation.Separation with abrasion was noted on the longer exhaust tube of the pump.This was a site of leakage.Partial separations within abrasion were noted on the shorter exhaust tubes of the pump.This was not a site of leakage.Abrasion was noted on the exhaust tube of cylinder 2.No functional abnormalities were noted with either cylinder.Based on examination of the returned product, it was concluded that while in-vivo both pump exhaust tubing overlapped and abraded against one another.This positioning, in combination with device usage over time, may contribute to sufficient stress(s) to separate the longer exhaust tubing.A separation of this type could then allow the loss of fluid, making the device inoperable.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.
 
Event or Problem Description
According to the available information this inflatable penile prosthesis was implanted on (b)(6) 2012 and revised on (b)(6) 2021 due to fluid loss.Additional information received indicated there was no fluid transfer.Patient states the failure was progressive over time.No apparent damage to cylinder/pump or tubing.Reservoir retained; unable to explant.

Brand Name
TITAN TOUCH
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
MDR Report Key12460910
Report Number2125050-2021-01300
Device Sequence Number14381113
Product Code FHW
UDI-Device Identifier05708932319744
UDI-Public05708932319744
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2016
Device Model Number5177801400
Device Catalogue Number517780
Device Lot Number3432961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR